Thyroid Cancer / Nodules & Hyperthyroidism Expert Forum
underactive thyroid and hydrocodone
About This Forum:

Questions in the Thyroid forum are answered by Mark Lupo, MD. Topics covered include Goiter, Graves Disease, Hyperthyroid, Parathyroid/Calcium Problems, Thyroid Cancer, Thyroid Nodules/Cysts, Thyroiditis, Thyroid & Pregnancy, Thyroid Stimulating Hormone (TSH), Thyroid Tests, and Thyroid Surgery.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

underactive thyroid and hydrocodone

Hi. I was diagnosed with Hashimoto's last fall. My synthroid is still being regulated to find the right dose for me.  My "multi-nodular goiter" first shrunk, but now seems to have changed shape.  I have also recently been diagnosed with several cervical disc bulges and pinched nerve(s) that cause neck, shoulder, back, and right arm pain and numbness. My Ortho doc has referred me to a neurologist orth.  Have to wait 3 weeks to see him, and have been put on Hydrocodone for the pain.

Question: the paperwork says to be cautious about taking the med if you have underactive thyroid. Pharmacy says don't worry about it, just "don't take the med 'consistently'".
Is this something I should worry about?

Just FYI: I had been taking Tramadol, but had to take myself off of it due to a bad reaction (after weeks on it).  I actually ended up in the hospital because of extreme nausiousness - couldn't eat or drink ANYTHING.

I really don't want to take any chances again.  Thanks for any help you can give me.
Doreen
Related Discussions
97953_tn?1193367871
Should be fine if the thyroid levels are balanced.  

The reason for "consistently" comment is that hydrocodone is addictive potentially -- this has nothing to do with hypothyroidism.
2 Comments
Blank
Avatar_f_tn
I have found that just about every drug (over the counter also) states to discuss with doctor or pharmacist if you have thyroid disease, whether it's hyper or hypo.  My pharmacist will tell me to ask my doctor if they feel that I should.  Otherwise just give the doc. a call if you are worried.
Blank
Continue discussion Blank
This Forum's Experts
97953_tn?1193367871
Mark Lupo, M.D.Blank
Thyroid & Endocrine Center of Florida
Sarasota, FL
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank